Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Had tattoo arm, sore, raised, wrinkled for blue ink, using vaseline, johnson baby. Used clobetasol propionate previously. Continue?

I got a blue and black colored tattoo about 2 days ago on the bicep area of my dominant arm. It's sore, the skin around it is raised, and the blue parts are more wrinkly than the black parts. Now, this is my 7th tattoo, however this is only my 2nd with color. I have had a reaction to red ink in the past, which was successfully treated with clobetasol propionate. I still have a tube of that with me however I don't know if it's safe to use on such a new tattoo. To clean it, I have been using Johnson's baby soap and to moisturize it I've been using Vaseline advanced healing lotion (unscented) if that helps. Should I quit the Vaseline and start with the clobetasol propionate? Please advise.
Asked On : Wed, 17 Apr 2013
Answers:  1 Views:  158
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response

Welcome to Healthcare Magic Forum

There can be two reasons for the above presentation,,Either you have developed contact sensitivity due to the tattoo and its pigment ie a kind of allergic reaction to the pigment.
Or you have developed infection at the site of the tattoo..
Allergic reaction usually presents with redness and development of fluid filled vesicular lesions with few solid papules or pustules over the affected area..the lesions in this case are very itchy in nature...
Infection presents with redness of the area with the development of pus filled lesions...
I would advice you to apply a steroid-antibiotic combination like Flutibact cream over the area
Take oral antihistamines like levocetrizine once a day for 3-4 days...
Keep the area clean and dry
Wash with lukewarm water twice a day before applying the cream
Do not use any other creams/oils/moisturizing lotions over the area..

If inspite of the above measures, the lesions persist or increase in size, then sometimes a course of oral steroids or oral antibiotics is required according to the clinical picture

Hope it helps
Wishing you speedy recovery
Dr Geetika Paul
Answered: Thu, 18 Apr 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor